Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Androgel Making Lipo worse?
Jan 10, 2010

Dr. Henry....I am currently taking Norvir, Reyataz, Viread and Videx. I noticed that when I stopped using my Androgel, the fat around my stomach started to improve....when I returned to using Androgel....the abdominal fat and fat around my chest area became much worse. This seems to be the opposite of what one would expect. Is this an anomaly or does this sometimes happen? Estrogen conversion from the Androgel doing this? Thank you for your anticipated help. RC

Response from Dr. Henry

Testosterone has not been shown to decrease intra-abdominal fat in HIV+ persons with lipodystrophy. In one study (done by the ACTG research group) subcutaneous fat (including abdominal area) decreased with testosterone with no benefit on intra-abdominal fat. Your experience is not that unusual and serves to point out how difficult it is, with our current understanding and limited treatment options, to effectively treat many of the fat abnormalities seen in HIV+ persons (fat abnormalities are complex and are also a problem in the general population, though there it is usually fat gain, while in HIV+ people the biggest challenge is fat loss). KH



Previous
hiv and babies
Next
Belching in any way related to lipodistrophy and meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement